Why does Armour Thyroid cause hair loss?


Quick Answer

Armour Thyroid, can cause hair loss in the introduction stage because of hormonal changes in the body. According to WebMD, temporary hair loss is possible during the early months of treatment. Hair loss is less likely once the body adjusts to the medication. The initial change in hormonal fluctuations can also be attributed to a switch in the brand of thyroid medication or fluctuations in strengths and dosages.

Continue Reading

Full Answer

Thin, fine hair and hair loss are common symptoms of hypothyroidism, also known as an under active thyroid. Conversely, taking an incorrect dosage of thyroid hormone can cause hair loss as well. Too high a dose can cause anxiety and heart palpitations whereas too low of a dose may be ineffective. Mary Shomon, writing on About.com, reports hair loss, fatigue, weakness, achy muscles and exhaustion are signs of thyroid over medication.

Armour Thyroid is a natural thyroid replacement that is obtained from porcine. It contains both T4 and T3 hormones that are necessary to support the thyroid gland. Armour notes that the amount of thyroid hormone may vary from animal to animal; therefore, while every effort has been made to assure product consistency, slight variations in strength may account for some initial hair loss.

Learn more about Conditions & Diseases

Related Questions